MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DISPENSING PIN; SET, I.V. FLUID TRANSFER

B. BRAUN MEDICAL INC. DISPENSING PIN; SET, I.V. FLUID TRANSFER
Catalog Number 413501
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event 2: end user observed tiny flakes on multiple tips of the non-vented dispensing pins.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.No sample was provided for evaluation.Based on the data from the investigation, the root cause of the reported incident was unable to be determined.The reported defect was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Nine (9) unused samples in open packaging were provided for evaluation.The samples underwent visual inspection, and in three of the samples, white particulate matter was observed localized at the tip of the dispensing pin.Based on the investigation findings, three of the samples were not within internal specification; therefore, the reported defect was confirmed.Due to this report and other reports of this nature, the manufacturer has initiated a corrective action and preventive action (capa) in order to further address issues with particulates caused by damage between the spike and guard.A corrective action/preventive action (capa) was initiated to address the issue of this nature.A capa is a systematic process utilized to identify the root cause of an issue or potential issue in a product or process and to introduce remedial actions (known as corrective actions) to prevent recurrence.At b.Braun this process is utilized to ensure a thorough resolution to the issue and to ensure that it is visible and managed by the management team accountable for this product or process.The capa process includes requirements for effectiveness checks to ensure that the issue does not re-occur and that all implemented actions adequately address the root cause.It can be concluded that the insertion method of the spikes has inherent risks which can potentially damage the spike's tip.With this information we can confirm that this defect can be attributed to a case of operator oversight during the manufacturing of subcomponent item s5069200, scrapping the sides of the cap or even the manufacturing table itself, and creating the particle on the spike's tip.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DISPENSING PIN
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
elena reifenstein
824 12th ave
bethlehem, PA 18018
8334251464
MDR Report Key23563859
Report Number2521402-2025-01400
Device Sequence Number10114328
Product Code LHI
UDI-Device Identifier04022495769756
UDI-Public(01)04022495769756(11)250312(17)300228(10)00VL991699
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K925401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number413501
Device Lot Number00VL991699
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by ManufacturerNot provided
11/05/2025
Initial Report FDA Received Date11/15/2025
Supplement Report FDA Received Date11/25/2025
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown